Hail, Callahan
- When
- November 23, 9:45 PM CST
- Where
- Callahan County, 1.88 mi WSW of Denton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.260, -99.560
Public reported quarter size hail.
Isolated severe thunderstorms produced a few reports of large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Isolated severe thunderstorms produced a few reports of large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Nov 23, 5:37 PM CST, 4 hours 8 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service San Angelo TX 537 PM CST Sun Nov 23 2025 ...New AVIATION... .KEY MESSAGES... - Rain chances will increase later today into tonight, with the potential for heavy rainfall and a few strong to severe storms across the area. - A Flood Watch is in effect for the Concho Valley and much of the Heartland and Big Country from 6 PM today through 8 AM Monday. - Cooler temperatures expected for Wednesday, with highs in the 50s and lows in the 30s on Thanksgiving morning. && .SHORT TERM... (This evening through Monday) Issued at 1242 PM CST Sun Nov 23 2025 Strong to severe thunderstorms are possible this afternoon and evening, along with a threat for locally heavy rainfall which will continue into the morning hours Monday. A potent upper level low centered near the Four Corners region will track northeast toward Colorado this evening and then across Kansas and Nebraska on Monday. Ahead of this feature, surface moisture is quickly increasing across the area. Dewpoints are forecast to rise into the upper 50s to lower 60s by late this afternoon across our western counties. Scattered to numerous showers and thunderstorms are forecast to develop this afternoon, mainly across the northern half of the area. Meanwhile, isolated to scattered showers and thunderstorms will develop to our west, across the Trans-Pecos region and Permian Basin. Supercells are possible, mainly producing large hail. This activity may approach our western counties by early this evening, with large hail still being the main threat (although damaging winds are also possible). Locally heavy rainfall is also possible with any storms that develop. The next concern becomes the potential for heavy rainfall late this evening into Monday morning, as large scale ascent increases with the approaching upper level low. Most of the CAMs indicate a band of showers and thunderstorms developing from the Concho Valley, northeast into portions of the Big Country and Heartland. The concern is that we will see training of storms, with the same areas getting hit by multiple storms. This may result in a corridor of high rainfall amounts, with some locations seeing 2 to 4 inches, or more. Exactly where this band of heavier rain sets up is the main question. Right now, we think that it will set up from the northern Concho Valley into southern portions of the Big Country, but a shift by 20 to 40 miles could make a huge difference on who sees the highest rainfall totals. Given the potential for flash flooding, a Flood Watch was issued for much of the Concho Valley, portions of the Big Country and the Heartland from 6 PM this evening through 8 AM Monday. A Pacific cold front will track across the area on Monday, ushering in drier air, with rain chances ending from west to east during the morning hours. Highs on Monday will be in the low to mid 70s. && .LONG TERM... (Monday night through next Sunday) Issued at 1246 PM CST Sun Nov 23 2025 The low pressure mentioned in the short term will be off to the east by the start of the long term period. The thunderstorms will also, therefore, be off to the east of our area as well. Cooler conditions will persist on Tuesday along with drier conditions. Higher pressure will slowly increase temperatures across the region on Tuesday. However, another cold front will drop temperatures across the region on Wednesday. Temperatures will once again climb into the mid 60s by the end of the week. For Thanksgiving Day, morning lows will be in the low to middle 30s. Highs will be in the middle 60s. && .AVIATION... (00Z TAFS) Issued at 535 PM CST Sun Nov 23 2025 Showers and thunderstorms will increase this evening and into the overnight hours, especially at KABI and KSJT. Hail, gusty winds, and heavy rain is possible within any thunderstorms. Expect most of this activity to be east of the TAF sites by mid morning Monday. MVFR/IFR ceilings will gradually improve to VFR by mid to late morning Monday as winds become westerly. && .PRELIMINARY POINT TEMPS/POPS... Abilene 57 73 46 71 / 90 30 0 0 San Angelo 57 73 42 72 / 90 40 0 0 Junction 58 75 42 76 / 50 70 0 0 Brownwood 55 73 43 72 / 100 80 0 0 Sweetwater 55 72 46 70 / 90 10 0 0 Ozona 58 72 43 74 / 80 30 0 0 Brady 59 71 45 71 / 80 80 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Flood Watch through Monday morning for Brown-Callahan-Coke- Coleman-Concho-Irion-Jones-Nolan-Runnels-Shackelford-Sterling- Taylor-Tom Green. && SHORT TERM...Daniels LONG TERM....41 AVIATION...42
Special Weather Statement
National Weather Service San Angelo TX
728 PM CST Sun Nov 23 2025
TXZ064-065-240215-
Coke TX-Sterling TX-
728 PM CST Sun Nov 23 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN COKE AND STERLING
COUNTIES THROUGH 815 PM CST...
At 727 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Sterling City, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sterling City and Broome.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
west central Texas.
&&
LAT...LON 3185 10126 3209 10094 3209 10081 3179 10064
3159 10127
TIME...MOT...LOC 0127Z 247DEG 17KT 3178 10111
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
AWSpecial Weather Statement
National Weather Service San Angelo TX
736 PM CST Sun Nov 23 2025
TXZ049-113-240200-
Fisher TX-Jones TX-
736 PM CST Sun Nov 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JONES AND EASTERN
FISHER COUNTIES THROUGH 800 PM CST...
At 736 PM CST, Doppler radar was tracking a strong thunderstorm near
Sylvester, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hamlin, Roby, Neinda, Sylvester, Longworth, Mccaulley, Hitson, and
Tuxedo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
west central Texas.
&&
LAT...LON 3259 10031 3272 10045 3296 10023 3296 9982
TIME...MOT...LOC 0136Z 225DEG 42KT 3272 10032
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
AWSpecial Weather Statement
National Weather Service San Angelo TX
803 PM CST Sun Nov 23 2025
TXZ054-065-066-127-240245-
Runnels TX-Nolan TX-Coke TX-Taylor TX-
803 PM CST Sun Nov 23 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL COKE...SOUTHEASTERN
NOLAN...SOUTHWESTERN TAYLOR AND NORTHWESTERN RUNNELS COUNTIES THROUGH
845 PM CST...
At 803 PM CST, Doppler radar was tracking a strong thunderstorm over
The Intersection Of Highway 158 And Ranch Road 2059, or near E.V.
Spence Reservoir Near Paint Creek Recreation Area, moving east at 25
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Winters, Robert Lee, Blackwell, Bronte, Hylton, E.V. Spence Reservoir
Near Paint Creek Recreation Area, Wingate, Happy Valley, Fort
Chadbourne, Sanco, Shep, Wilmeth, Pumphrey, The Intersection Of
Highway 158 And Ranch Road 2059, and Oak Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
west central Texas.
&&
LAT...LON 3176 10070 3196 10079 3222 10010 3195 9991
TIME...MOT...LOC 0203Z 252DEG 52KT 3190 10066
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
AWSpecial Weather Statement
National Weather Service San Angelo TX
822 PM CST Sun Nov 23 2025
TXZ098-099-113-114-240300-
Haskell TX-Throckmorton TX-Shackelford TX-Jones TX-
822 PM CST Sun Nov 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HASKELL...
NORTHEASTERN JONES...NORTHWESTERN SHACKELFORD AND SOUTHWESTERN
THROCKMORTON COUNTIES THROUGH 900 PM CST...
At 822 PM CST, Doppler radar was tracking a strong thunderstorm near
Funston, or near Anson, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Anson, Lueders, Avoca, Funston, Big Country Baptist Assembly, and The
Intersection Of Us-180 And Farm Road 600.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
west central Texas.
&&
LAT...LON 3273 9988 3289 9995 3306 9942 3275 9932
TIME...MOT...LOC 0222Z 258DEG 31KT 3283 9984
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
AWSpecial Weather Statement
National Weather Service San Angelo TX
853 PM CST Sun Nov 23 2025
TXZ076-240330-
Crockett TX-
853 PM CST Sun Nov 23 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN CROCKETT COUNTY THROUGH
930 PM CST...
At 852 PM CST, Doppler radar was tracking a cluster of strong
thunderstorm over The Intersection Of I-10 And Highway 405, or 13
miles west of Ozona, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ozona, Ft Lancaster, The Intersection Of I-10 And Highway 405, and
The Intersection Of I-10 And Highway 290.
This includes Interstate 10 between Mile Markers 340 and 373.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
west central Texas.
&&
LAT...LON 3042 10174 3044 10172 3047 10173 3046 10170
3047 10169 3052 10168 3055 10165 3059 10166
3062 10166 3066 10172 3098 10127 3070 10104
3041 10173
TIME...MOT...LOC 0252Z 239DEG 31KT 3067 10143
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
APSpecial Weather Statement
National Weather Service San Angelo TX
933 PM CST Sun Nov 23 2025
TXZ127-128-240430-
Callahan TX-Taylor TX-
933 PM CST Sun Nov 23 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CALLAHAN AND
SOUTHEASTERN TAYLOR COUNTIES THROUGH 1030 PM CST...
At 933 PM CST, Doppler radar was tracking a strong thunderstorm near
Lawn, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Putnam, Rowden, Atwell, Dudley, Oplin, Admiral, and I-20 Near The
Callahan-Eastland County Line.
This includes Interstate 20 between Mile Markers 310 and 323.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
west central Texas.
&&
LAT...LON 3209 9971 3224 9980 3247 9912 3221 9912
TIME...MOT...LOC 0333Z 251DEG 33KT 3219 9968
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
AWThe Dyess AFB radar (KDYX), 42 km away, was scanning. The volume nearest the first event began at 03:46 UTC.
2 hail. Local standard time, as filed.
Public reported quarter size hail.
Public reported quarter size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, November 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1301219, 1301220.